Oklahoma, 2022

Drought in Oklahoma, August 1 to 31, 2022

August 1 to 31, 2022 · NWS TSA · 25 events in 25 counties and zones

Isolated rainfall events across eastern Oklahoma during the month resulted in below normal precipitation across much of the region. Much of northeastern Oklahoma only received between 10 and 25 percent of normal average rainfall amounts for the month.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated rainfall events across eastern Oklahoma during the month resulted in below normal precipitation across much of the region. Much of northeastern Oklahoma only received between 10 and 25 percent of normal average rainfall amounts for the month. The prolonged period of unseasonably dry weather, combined with unseasonably hot weather, resulted in a continuance of severe drought (D2) conditions across all of eastern Oklahoma, and an expansion of extreme drought (D3) conditions across northeastern Oklahoma. By the end of the month, extreme drought (D3) conditions existed across all of Ottawa, Craig, Mayes, Nowata, and Washington Counties, and across portions of Osage, Tulsa, Rogers, Wagoner, and Delaware Counties. Extreme drought (D3) conditions continued across much of southeastern Oklahoma, including Choctaw, Pittsburg, and Latimer Counties, as well as portions of Pushmataha, Okfuskee, Okmulgee, McIntosh, Haskell and Le Flore Counties. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 11:49 PM CST, 11 minutes earlier.

Area forecast discussion, Jul 31, 11:49 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1249 AM CDT Mon Aug 1 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 839 PM CDT Sun Jul 31 2022

A few showers persist across southeast Oklahoma this evening.
This activity is expected to exit the area by midnight. One
last round of late night elevated showers and storms is
still anticipated across eastern Oklahoma and western Arkansas.
This isolated to scattered activity will likely wait until after
10z to develop. The current forecast for tonight is on track
with only some minor adjustments to better reflect current trends.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 201 PM CDT Sun Jul 31 2022

Notable warm up will occur tomorrow with decreasing cloud cover
and precip coverage. Hot and humid conditions intensify Tuesday
and Wednesday with any afternoon convection remaining isolated at
best. Heat headlines continue to appear likely for few days early
this week.

Guidance continues to trend toward a weak cold front moving
into the region Wednesday night before stalling and losing
definition across the region Thursday. This boundary will likely
define a corridor of deeper moisture and associated uptick in
precip chances. Ridging aloft is likely to remain centered well
west of the region through late week and the remnant moist axis
coupled with terrain influences will yield daily shower and storm
chances primarily across far eastern Oklahoma and northwest
Arkansas. Temperatures will be near or slightly above normal which
should be a few degrees cooler than what occurs early this week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Mon Aug 1 2022

A few showers have developed over north-central Oklahoma this
morning near weak PV anomaly sliding southeast into the area.
Expect convective activity to have little impact on terminals in
immediate short term but included a VFR lower cloud mention along
with BKN mid deck as activity moves closer to northeast Oklahoma
sites. Also added VCSH to KMLC and KFSM terminals later this
morning as higher confidence exists there due to better warm
advection in vicinity of the warm front lifting through that area.
Otherwise, southerly winds should become established this
afternoon with gusts expected at northern most TAF sites including
northwest Arkansas as a lee trough develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   95  77  99  79 /  20   0   0   0
FSM   91  74  97  76 /  40   0  10   0
MLC   93  76  98  77 /  30   0   0   0
BVO   95  74  99  77 /  10   0   0   0
FYV   89  71  93  73 /  30   0  10   0
BYV   90  71  93  74 /  20   0  10   0
MKO   91  74  97  76 /  30   0   0   0
MIO   93  73  97  76 /  10   0   0   0
F10   95  75  98  77 /  20   0   0   0
HHW   92  76  97  77 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...24
Hazardous weather outlook, Jul 31, 3:54 PM CST, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 PM CDT Sun Jul 31 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 PM CDT Sun Jul 31 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Mainly late tonight.

DISCUSSION...
Isolated showers and a few thunderstorms will continue to
be possible through this evening. Additional showers and storms
are expected to develop overnight and continue into Monday
morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Dangerous Heat Potential.
WEDNESDAY Through SATURDAY...Thunderstorm Potential...
Dangerous Heat Potential.

EXTENDED DISCUSSION...
The shower and storm potential will continue into Monday
morning before diminishing.

Heat and humidity returns Monday and continues right into
the weekend. There will be some brief relief from the heat
for some Wednesday night into Thursday as a cold front moves
into northern sections of the area before stalling out. Isolated
to scattered showers and storms will be associated with
this frontal boundary. As we move into Friday and Saturday,
any shower and storm activity will become more isolated and
targeted in the more favored terrain areas of southeast Oklahoma
and western Arkansas.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Adair

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Delaware

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Haskell

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Mayes

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Nowata

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Ottawa

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Tulsa

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048692, 1048693, 1048694, 1048695, 1048696, 1048697, 1048698, 1048699, 1048700, 1048701, 1048702, 1048703, 1048704, 1048705, 1048706, 1048707, 1048708, 1048709, 1048710, 1048711, 1048712, 1048713, 1048714, 1048715, 1048716.